MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Codes Perivalvular Leak (1457); Device Handling Problem (3265)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and material records for the valve and nitinol stent involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis and its component satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is following up with the site to retrieve additional information on the event and the device involved and will submit a follow up report upon receipt of additional information or completion of the investigation on the returned prosthesis.H3 other text : device has been received and undergoing analysis.
 
Event or Problem Description
The manufacturer was informed of an intra-operative explant of a perceval plus sutureless aortic valve size m.Reportedly, the implanting surgeon observed a possible paravalvular leak and replaced the prosthesis with another valve of the same model and size.According to the information received, the patient was not affected by the prolongation of surgical time.
 
Event or Problem Description
The manufacturer was informed of an intra-operative explant of a perceval plus sutureless aortic valve size m.Reportedly, the implanting surgeon observed a possible paravalvular leak and replaced the prosthesis with another valve of the same model and size.According to the information received, the patient was not affected by the prolongation of surgical time.As per additional information received on may 15th 2024, the involved surgeon clarified that the issue was caused by an error made by the operator while collapsing the perceval valve, which led to an incorrect deployment of the prosthesis.The manufacturer received confirmation that the relyon accessory kit used to collapse the prosthesis performed as expected.
 
Additional Manufacturer Narrative
The perceval valve involved in the reported event was returned to the manufacturer for analysis and appeared in good storage conditions.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.The correct dimensions of the returned device were confirmed through the use of the appropriate tool.In order to attempt to reproduce the reported event, a replication of collapsing phases was performed using the returned valve pvf-m and a demo accessory kit.No problems were encountered in positioning and collapsing the returned valve.During the valve deployment and ballooning phase in the silicon aortic root (size 23), no problems were encountered.The valve positioning and sealing at the annulus level were guaranteed, and the prosthesis remained fixed within the annulus without observing significant anomalies.Inserting some water in the aortic root from the outflow side, and considering the static conditions of the test, no paravalvular leaks were observed during the simulation and the water level remained stable under the leaflets free edge.Based on the performed analyses, it is possible to exclude the relationship between the reported issue and the returned device quality.The review of production records confirmed that the prosthesis met all the specifications at the time of manufacture and release.The visual inspection performed on the returned valve did not highlight pre-existing defects and the dimensional verification confirmed that the returned pvf-m valve meets the specifications.The deployment simulation performed did not highlight anomalies at the annulus level.Furthermore, the static leak test, although not entirely representative of physiological conditions, did not highlight any perivalvular leaks.According to the additional information received, an error was made by the operator while collapsing the perceval valve, which led to an incorrect deployment with consequent malpositioning of the prosthesis and can be reasonably attributed as the root cause of the reported event.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key19124369
Report Number3004478276-2024-00129
Device Sequence Number7621381
Product Code LWR
UDI-Device Identifier00896208000801
UDI-Public(01)00896208000801(240)PVF-M(17)271007
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown